Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 33, NWS Austin/San Antonio, TX

May 17, 2015Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 17, 2015, 4:19 AM CDT for Burnet County, Llano County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2015, 4:19 AM CDT (09:19 UTC)
Expired
May 17, 2015, 7:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 85 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 4:30 AM CDTFLASH FLOODInks Lake State Park, TXLOW WATER CROSSINGS CLOSED AND BARRICADED AT CR116 AND PARK ROAD 4 AND THEN SHORTLY THEREAFTER AT DOUBLE HORN CREEK ON CR404

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2428 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
2.6
Supercell composite
19.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WGUS54 KEWX 170919
FFWEWX
TXC053-299-171215-
/O.NEW.KEWX.FF.W.0033.150517T0919Z-150517T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
419 AM CDT SUN MAY 17 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LLANO COUNTY IN SOUTH CENTRAL TEXAS...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 715 AM CDT
    
* AT 414 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE EASTERN PART OF LLANO AND WESTERN 
  BURNET COUNTIES. THESE STORMS ARE PRODUCING 1 TO 2 INCHES OF 
  RAINFALL IN A TWO HOUR WINDOW. EXPECT THESE STORMS TO MOVE TO THE 
  EAST AT 25 MPH WITH HEAVY RAIN CAPABLE OF PRODUCING FLASH 
  FLOODING. THE CITY OF BURNET WILL BE IMPACTED WITH THESE STORMS 
  WITHIN THE NEXT 15 TO 30 MINUTES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...BUCHANAN DAM...
  GRANITE SHOALS...HORSESHOE BAY...MEADOWLAKES...HIGHLAND HAVEN...
  BLUFFTON...BRIGGS...TOW...MAHOMET...SMITHWICK...OATMEAL...SHADY
  GROVE...INKS LAKE STATE PARK...SUNNYLANE...JOPPA AND WATSON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3090 9783 3075 9799 3050 9811 3050 9853
      3090 9849 3092 9848 3093 9841 3096 9845
      3098 9844 3101 9846 3103 9844 3103 9791

$$
1 follow-up statement
307 
WGUS74 KEWX 171036
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT SUN MAY 17 2015

TXC053-299-171043-
/O.CAN.KEWX.FF.W.0033.000000T0000Z-150517T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-BURNET TX-
536 AM CDT SUN MAY 17 2015

...THE FLASH FLOOD WARNING FOR EASTERN LLANO AND BURNET COUNTIES IS
CANCELLED...

THE HEAVY RAIN HAS ENDED ACROSS EASTERN LLANO AND BURNET 
COUNTIES...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. 
HOWEVER...LINGERING LIGHT TO ISOLATED MODERATE SHOWERS ARE 
STIL EXPECTED FOR THE NEXT HOUR.

LAT...LON 3090 9783 3075 9799 3050 9811 3050 9853
      3090 9849 3092 9848 3093 9841 3096 9845
      3098 9844 3101 9846 3103 9844 3103 9791

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:48 AM CDT, 31 minutes earlier.

Area forecast discussion, May 17, 3:48 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 AM CDT SUN MAY 17 2015

.SHORT TERM (TODAY THROUGH MONDAY)...
A LINEAR MCS ALONG A LANGTRY TO ROCKSPRINGS TO MASON LINE...THEN
EXTENDING UP TO CENTRAL IOWA CONTINUES TO MOVE TO THE EAST. THE
PORTION OF THE MCS MOVING INTO THE NORTHWESTERN HILL COUNTRY AND
ACROSS THE EDWARDS PLATEAU AND TRANS PECOS IS ORIENTED WEST TO
EAST. TRAINING OF STORMS CELLS LEADING TO HEAVY RAINS AND FLOODING
IS EXPECTED DUE TO THIS ORIENTATION OF THE MCS AND HAVE CONTINUED
THE FLASH FLOOD WATCH. SOME BOWING OF THE MCS IS NOTED IN THE
SEGMENT CURVING TO THE NORTHEAST FROM ROCKSPRINGS TOWARD MASON.
STRONG WINDS GUSTS AND SMALL HAIL ARE POSSIBLE. HOWEVER...THE MAIN
THREAT WILL BE LOCALLY HEAVY RAINS WHICH WILL CAUSE FLOODING. THE
MCS WILL BE ALONG THE I-35 AND HIGHWAY 90 CORRIDORS BY SUNRISE.
THE LEFTOVER SURFACE BOUNDARIES BECOME THE FOCUS FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY AS A SERIES OF
SHORTWAVES MOVE ACROSS TEXAS IN THE SOUTHWESTERLY FLOW ALOFT TO
PROVIDE UPWARD MOTION. LOCALLY HEAVY RAINS ARE POSSIBLE AND LATER
FORECASTS MAY HAVE TO EXTEND THE FLASH FLOOD WATCH IN TIME AND/OR
RECONFIGURE IN AREAL EXTENT. CANNOT RULE OUT SOME STRONG TO SEVERE
STORMS DUE TO EFFECTIVE SHEAR AND STEEP LAPSE RATES MOST AREAS
TODAY AND THEN SHIFTING TO THE EDWARDS PLATEAU INTO TRANS PECOS ON
MONDAY.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
THE LONG TERM REMAINS ACTIVE FOR THE WEEK AND INTO THE MEMORIAL
DAY WEEKEND. A SOUTHERN STEAM UPPER LEVEL TROUGH MOVES FROM THE
WEST COAST TO THE PLAINS ON TUESDAY INTO WEDNESDAY AND AGAIN ON
FRIDAY INTO SATURDAY. A NORTHERN STREAM TROUGH MOVES SLOWLY EAST
ACROSS THE MIDWEST AND GREAT LAKES. WHERE YESTERDAY'S MODEL RUNS
KEPT ALL FRONTS NORTH OF SOUTH CENTRAL TEXAS...RECENT RUNS NOW
BRING A FRONT INTO SOUTH CENTRAL TEXAS WITH THE CANADIAN HAVING A
PASSAGE MID WEEK AND THE ECMWF LATE WEEK. THESE FRONTS ARE NOW
FURTHER SOUTH DUE TO THOSE MODELS INDICATING A STRONGER NORTHERN
STREAM TROUGH. WITH THE SOUTHERN STREAM TROUGHS...WEAK SHORTWAVES
IN BETWEEN THE TROUGHS AND POTENTIAL FRONTAL PASSAGES INTERACTING
WITH A MOIST AIRMASS WILL MAINTAIN POPS THROUGH THE LONG TERM.
SHOULD THE FRONTS MOVE INTO SOUTH CENTRAL TEXAS...RAINFALL WOULD
BE ENHANCED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  72  85  71  85 /  70  50  40  20  30
AUSTIN BERGSTROM INTL AIRPORT  86  72  85  71  86 /  70  50  40  20  30
NEW BRAUNFELS MUNI AIRPORT     85  72  85  72  85 /  70  50  40  20  30
BURNET MUNI AIRPORT            83  70  83  70  83 /  70  50  40  20  40
DEL RIO INTL AIRPORT           88  71  85  72  86 /  30  30  30  40  30
GEORGETOWN MUNI AIRPORT        83  71  84  70  84 /  70  50  50  20  30
HONDO MUNI AIRPORT             85  72  86  72  86 /  70  50  40  20  30
SAN MARCOS MUNI AIRPORT        84  72  84  71  85 /  70  50  40  20  30
LA GRANGE - FAYETTE REGIONAL   87  75  86  73  86 /  60  40  40  10  30
SAN ANTONIO INTL AIRPORT       85  73  85  72  85 /  70  50  40  20  30
STINSON MUNI AIRPORT           86  73  86  73  86 /  70  50  40  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR...KINNEY...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON.

&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 16, 2:33 PM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 PM CDT SAT MAY 16 2015

TXZ171>173-183>194-202>209-217>225-228-171945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
233 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. CHANCES FOR THUNDERSTORMS WILL INCREASE LATE TONIGHT AND
INTO SUNDAY. THE STORMS LATE TONIGHT WILL BE PRIMARILY LOCATED
ACROSS THE HILL COUNTRY.

SOME STORMS ACROSS THE HILL COUNTRY LATE TONIGHT INTO SUNDAY COULD
PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED
AMOUNTS UP TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN
ANTONIO TO GIDDINGS LINE. IN ADDITION...THERE WILL ALSO BE A
POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT AND INTO
SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN
SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME STORMS LATE TONIGHT THROUGH SUNDAY NIGHT COULD PRODUCE
LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP
TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN ANTONIO TO
GIDDINGS LINE THROUGH 7 PM SUNDAY. IN ADDITION...THERE WILL ALSO
BE A POTENTIAL FOR STRONG TO SEVERE STORMS LATE TONIGHT THROUGH
SUNDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN
SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED
OVERNIGHT AND THROUGH SUNDAY.

In the hours before

Special weather statement, May 17, 1:50 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 AM CDT SUN MAY 17 2015

TXZ184-170730-
EDWARDS TX-
150 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL
230 AM CDT...

AT 149 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTHEAST OF FLOUR MILLS...OR 23 MILES NORTHWEST OF
ROCKSPRINGS...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEVILS SINKHOLE STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3025 10000 2999 10007 3015 10062 3029 10059
      3029 10034
TIME...MOT...LOC 0649Z 283DEG 26KT 3022 10052
Special weather statement, May 17, 1:54 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
154 AM CDT SUN MAY 17 2015

TXZ183-170745-
VAL VERDE TX-
154 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 245 AM CDT...

AT 154 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF JUNO...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JUNO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3007 10136 3025 10131 3018 10074 2992 10082
TIME...MOT...LOC 0654Z 283DEG 26KT 3015 10125
Special weather statement, May 17, 2:05 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
205 AM CDT SUN MAY 17 2015

TXZ183-170745-
VAL VERDE TX-
205 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 245 AM CDT...

AT 205 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PANDALE...OR 23 MILES NORTH OF LANGTRY...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. ALSO...EXPECT HEAVY RAIN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JUNO...PANDALE AND HACKBERRY CROSSING.

LAT...LON 3009 10176 3025 10167 3023 10109 2993 10118
TIME...MOT...LOC 0705Z 283DEG 26KT 3016 10161
Special weather statement, May 17, 2:50 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 AM CDT SUN MAY 17 2015

TXZ171-186-188-170845-
LLANO TX-GILLESPIE TX-KERR TX-
250 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR LLANO...GILLESPIE AND NORTH
CENTRAL KERR COUNTIES UNTIL 345 AM CDT...

AT 249 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PONTOTOC
TO 6 MILES NORTHWEST OF CASTELL TO 10 MILES NORTHWEST OF DOSS TO 9
MILES NORTHWEST OF MOUNTAIN HOME...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
FREDERICKSBURG...KINGSLAND...LLANO...BUCHANAN DAM...GAINESVILLE...
BLUFFTON...VALLEY SPRING...PRAIRIE MOUNTAIN...OXFORD...TOW...LONE
GROVE...ECKERT...BABY HEAD...TIVYDALE...CRABAPPLE...DOSS...FIELD
CREEK...HARPER...STOLZ AND CHERRY SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3088 9846 3086 9842 3083 9842 3084 9838
      3079 9843 3072 9840 3050 9859 3014 9883
      3022 9957 3029 9951 3029 9930 3050 9930
      3050 9896 3092 9896 3092 9845
TIME...MOT...LOC 0749Z 269DEG 30KT 3108 9897 3074 9906 3058 9922 3029
9945

ALLEN
Special weather statement, May 17, 3:04 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 AM CDT SUN MAY 17 2015

TXZ184-185-170845-
EDWARDS TX-REAL TX-
304 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL AND CENTRAL EDWARDS
COUNTIES UNTIL 345 AM CDT...

AT 304 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKSPRINGS...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...DEVILS SINKHOLE STATE NATURAL AREA AND PRADE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3008 9976 3007 9970 2985 9969 2988 10027
      3006 10027 3011 9976
TIME...MOT...LOC 0804Z 268DEG 26KT 2998 10019
Special weather statement, May 17, 4:05 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT SUN MAY 17 2015

TXZ171>173-188-190>192-170945-
BURNET TX-WILLIAMSON TX-BLANCO TX-TRAVIS TX-LLANO TX-GILLESPIE TX-
HAYS TX-
405 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LLANO...NORTHWESTERN
HAYS...BURNET...NORTHWESTERN TRAVIS...BLANCO...NORTHWESTERN
WILLIAMSON AND SOUTHEASTERN GILLESPIE COUNTIES UNTIL 445 AM CDT...

AT 404 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF BEND
TO HYE...AND MOVING EAST AT 25 MPH.

UP TO HALF INCH HAIL WITH WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...DRIPPING SPRINGS...BERTRAM...
ROUND MOUNTAIN...BUCHANAN DAM...GAINESVILLE...LAGO VISTA...GRANITE
SHOALS...HORSESHOE BAY...MEADOWLAKES...JOHNSON CITY...STONEWALL...
HIGHLAND HAVEN...BLUFFTON...SANDY...SPICEWOOD...BLOWOUT AND
PEDERNALES FALLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3096 9787 3009 9811 3015 9866 3092 9847
      3093 9841 3096 9845 3103 9844 3103 9791
TIME...MOT...LOC 0904Z 269DEG 24KT 3102 9836 3023 9857

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:54 AM CDTSpecial Weather StatementEWXEdwards, Val Verde36 min
May 17, 1:36 AM CDTFlash Flood WarningEWXEdwards, Kerr, Real, Val Verde3 hr
May 17, 1:50 AM CDTSpecial Weather StatementEWXEdwards40 min
May 17, 1:54 AM CDTSpecial Weather StatementEWXVal Verde51 min
May 17, 2:05 AM CDTSpecial Weather StatementEWXVal Verde40 min
May 17, 2:50 AM CDTSpecial Weather StatementEWXGillespie, Llano55 min
May 17, 3:04 AM CDTSpecial Weather StatementEWXReal41 min
May 17, 3:54 AM CDTFlash Flood WarningEWXEdwards, Real3 hr
May 17, 4:05 AM CDTSpecial Weather StatementEWXBlanco, Burnet40 min
May 17, 4:58 AM CDTAreal Flood AdvisoryEWXKinney, Uvalde3 hr
May 17, 5:30 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
May 17, 5:40 AM CDTSpecial Weather StatementEWXMaverick, Uvalde, Zavala50 min
May 17, 5:52 AM CDTAreal Flood AdvisoryEWXMaverick, Zavala3 hr
May 17, 5:56 AM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Burnet, Comal, Hays and 4 more3 hr
May 17, 6:15 AM CDTSpecial Weather StatementEWXKendall45 min
May 17, 7:00 AM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays3 hr
May 17, 7:18 AM CDTAreal Flood AdvisoryEWXDimmit, Frio, Maverick, Medina, Uvalde, Zavala3 hr
May 17, 7:32 AM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee3 hr
May 17, 8:09 AM CDTFlash Flood WarningEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more3 hr
May 17, 8:44 AM CDTFlash Flood WarningEWXBlanco, Comal, Hays, Kendall, Travis, Williamson2 hr
May 17, 9:16 AM CDTRiver Flood WarningEWXDimmit12 days
May 17, 9:55 AM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca3 hr
May 17, 10:15 AM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Karnes, Lavaca60 min
May 17, 10:45 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Comal, Hays, Kendall, Travis and 1 more2 hr
May 17, 11:01 AM CDTAreal Flood AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more3 hr
May 17, 11:30 AM CDTFlash Flood WarningEWXCaldwell2 hr
May 17, 11:45 AM CDTRiver Flood WarningEWXCaldwell, Gonzales39 hr
May 17, 11:51 AM CDTRiver Flood WarningEWXTravis14 hr
May 17, 1:28 PM CDTAreal Flood AdvisoryEWXCaldwell4 hr
May 17, 3:36 PM CDTRiver Flood WarningEWXCaldwell, Gonzales24 hr
May 17, 3:42 PM CDTRiver Flood WarningEWXGonzales56 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.